advertisement
Question
Posted by: Depression Concern | 2005/11/29

Long-Term Use of Anti-Depressants

Dear Doc

I am prone to depression following a classic "bad childhood" and dysfunctional family scenario which left me affected following all the trauma. I have had counselling but seem to lapse into depression now & then. My doctor has suggested long-term use of Efexor 75 in my case. She suggested for the rest of my life - I am in my early 40's. Please advise regarding long-term use. I am physically healthy and take good care of myself. I have had to distance myself from my family as they are unable to accept the boundaries counselling helped me to put in place.

Thank you & regards

And to the anonymous person that adds their 5c to any depression question:
First of all genuine people use this forum, your opinion is neither asked for nor wanted. The opinion of a professional doctor is. Furthermore, not all of us buy into your religious dogma so keep it to yourself and don't abuse this website. And yes I do know about the indidence of suicide after being on anti-depressants and my doctor didn't have to tell me. I read the package insert. You clearly have no idea what depression is, have never suffered from it and don't know the first thing about it or medication. For the rest of us (intelligent and professional people) anti-depressants are something that we are grateful for. I guarantee you more people go untreated and commit suicide than those brave ones that accept they suffer from depression and take the step in getting treatment.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

DC, as far ass we know there is no danger associated with the long term use of the new anti-depressants like Efexor®. You won’t become addicted and if you don’t suffer any side effects now, there is no reason to believe that you will later on. at this stage it might look like you will need t take it for life, but maybe in the future you won’t have to – only time will tell. You can also run this by CyberShrink as it is more his field of expertise. Good luck.
PS. And please don’t let a-holes that have no idea what they’re talking about tell you otherwise. I fully agree with your reply to the anonymous person.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: megs | 2005/11/30

I agree with you about anon. Its only those who do not really understand depression who make silly and sometimes dangerous comments! I have been taking high doses (225mg) of Efexor for many years and have been very pleased with the results and can now live a 'normal' life again. Take no notice of people who try and convince you otherwise. Antidepessants have saved many lives and there are a lot of people out there who are too ashamed to go for treatment with disastrous results.

Reply to megs

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement